MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY
Model Number RM-ATEC SAPPHIRE 100
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow up report will follow with the information from the dhr.
 
Event or Problem Description
It was reported by the user site on (b)(6) 2025, that "our atec does not have adequate suction.Doctors are needing to take additional tissue samples during at least 4 recent procedures.No error lights on system, handpieces from different lots used.All procedures completed successfully, 2 took longer than expected, filter was imaged on different system and then additional cores were collected." it is reported that additional tissue samples were required for at least four patient procedures; therefore, this is being reported due to additional medical/surgical intervention.The user site was provided with a replacement device.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user site on (b)(6)2025, that "our atec does not have adequate suction.Doctors are needing to take additional tissue samples during at least 4 recent procedures.No error lights on system, handpieces from different lots used.All procedures completed successfully, 2 took longer than expected, filter was imaged on different system, and then additional cores were collected." it is reported that additional tissue samples were required for at least four patient procedures; therefore, this is being reported due to additional medical/surgical intervention.The user site was provided with a replacement device.Initial evaluation: the atec system was not sent to hologic post market quality assurance (pmqa) for investigation.The system had been in use for approximately 13 months at the time of the complaint, based on the install date and the date of the complaint.Investigation methods and findings: the atec system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, but was instead sent to hologic¿s marlborough, ma location to be serviced by a hologic manufacturing technician as part of a system refurbishment process.Based on the report completed by the technician, the needle valve was closed, and the cutter stroke time was out of the calibration.Cause/root cause: no further investigation could be completed into this issue since the unit was not returned to the pmqa lab.Based on the report filed by a hologic service engineer when repairing the system, the most probable root cause that can be determined could be the issue with the needle valve being closed.Conclusion: a health risk assessment (hra) was not deemed necessary, as the need to obtain additional biopsy samples is a known and expected potential outcome associated with biopsy procedures.Future complaints will be monitored and trended for this issue.Complaint confirmed: no device history record (dhr) review: system serial number: (b)(6) system sku: (b)(4) system manufacture date: 12/06/2023 system installation date: (b)(6)2024 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
ATEC SAPPHIRE 100
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23871326
Report Number1222780-2025-00642
Device Sequence Number20166193
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRM-ATEC SAPPHIRE 100
Device Catalogue NumberRM-ATEC SAPPHIRE 100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown